MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.
Model Number 2112532
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: small, hard, white sliver was found inside the final container.No patient involvement.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) unused sample was received for evaluation.Upon visual inspection by the naked eye, one particle was detected.This particle was identified as acrylonitrile butadiene styrene (abs) under ft-ir analysis.There is a component of the bag assembly that is made from abs.As a result, the component of the bag made from abs could not be excluded as the source of the contamination.The component containing abs is purchased from an approved supplier and goes through an incoming inspection before being used in production.A device history record review was performed for the component going back two years, and this review did not reveal any abnormalities or non-conformances.The supplier of the component was notified of this report.A project has been initiated to address issues involving this component.If additional pertinent information becomes available a follow-up report will be filed.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) unused sample was received for evaluation.Upon visual inspection by the naked eye, one particle was detected.This particle was identified as acrylonitrile butadiene styrene (abs) under ft-ir analysis.There is a component of the bag assembly that is made from abs.As a result, the component of the bag made from abs could not be excluded as the source of the contamination.The component containing abs is purchased from an approved supplier and goes through an incoming inspection before being used in production.A device history record review was performed for the component going back two years, and this review did not reveal any abnormalities or non-conformances.The supplier of the component was notified of this report.A project has been initiated to address issues involving this component.If additional pertinent information becomes available a follow-up report will be filed.Corrected data: the method, results, and conclusion codes were updated to reflect the investigation results.

Brand Name
APEX¿
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
41037
IT  41037
MDR Report Key9356078
Report Number9681240-2019-00080
Device Sequence Number1699355
Product Code KPE
UDI-Device Identifier04046964539220
UDI-Public(01)04046964539220
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2022
Device Model Number2112532
Device Catalogue Number2112532
Device Lot Number19B25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/26/2019
Supplement Date Received by Manufacturer10/26/2019
10/26/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/20/2019
01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1